Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hyperpigmentation/skin discoloration
Jul 12, 2006

Hi Doc, I am a 44 year old black man, and I've just started taking meds in April 2006. Initially I was on Epizicom and Sustiva, but had a severe reaction within 10 days and had to stop. Now I'm taking Combivir and Lexiva, and my viral load is undectable. I've noticed,however, that my skin is getting considerably darker. Do you know which med is causing it, and can I switch to another one? My liver, kidneys, heart, lungs, cholesterol, etc. are all fine.

Any suggestions? Thanks in advance for your help.

Response from Dr. Henry

In some black patients AZT (in the Combivir) can cause some darkening in pigment so I would guess the AZT may be involved. Switching to tenofovir (or abacavir if your reaction was not due to abacavir hypersensitivity) might be worth considering. Also seeing a dermatologist sometimes is helpful to assist in a more specific diagnosis and help with a treatment plan. KH



Previous
Time?
Next
Headaches and fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement